Case report reveals severe cardiogenic shock in a young woman due to cocaine use, highlighting addiction risks.
Cocaine is a potent sympathomimetic agent responsible for severe cardiovascular complications, including arrhythmias, myocardial ischemia, toxic myocarditis, and, in extreme cases, cardiogenic shock. We report a particularly severe case in a 26-year-old woman with known dilated cardiomyopathy and severely impaired left ventricular ejection fraction, admitted for acute cardiac decompensation following heavy and recent cocaine use. The dramatic hemodynamic deterioration required aggressive vasopressor and inotropic support, as well as multidisciplinary management. This case highlights the extreme danger of cocaine use in patients with pre-existing heart disease and underlines the importance of systematic screening and addiction prevention strategies.
No takes yet. Share an insight, caveat, or question.
SEBTI et al. (2026) studied this question.
Synapse has enriched 5 closely related papers on similar clinical questions. Consider them for comparative context: